How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
23849074
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

side effects of the Paxil- especially sleepyness and tremors

This answer was rated:

I recently switched from Welbutrin to Paxil because I was starting to experience anxiety (sp) attacks. I have NOT enjoyed the side effects of the Paxil- especially sleepyness and tremors. How slowly do I have to come off of my 20mg dose while taking 200mg of Welbutrin?

Hello,

 

I am a little confused. Are you stopping your Wellbutrin or stopping your Paxil?

 

Customer: replied 6 years ago.

DEFINATELY going off the Paxil- was on Welbutrin years ago but then went off because we were trying to get pregnant. I now have (in addition to an 11year old daughter) a beautiful 22 month old girl & a 7 month old girl. My post-pardom was rough with the last so I discussed w/ my doctor and ended up (after trying Zoloft & then Celexa- both of which i have also been on in the past & did fine for a few years on each) going to the Welbutrin. I had never had an anxiety attack untill a few months ago but they were increasing so I asked my doctor & started the Paxil thing- taking both Welbutrin & Paxil for a good 3-4 weeks to start. I cannot stand the Paxil. My hands and jaw shake, I nearly nod-off at my desk- I am just done with it. If I take the Welbutrin also- how long to I have to 'wean' off the Paxil? I really don't like it!

Thank you

Gotcha now!

 

I rarely prescribe that one either due to the side effects. If you have not taken it for very long than you should find it easier to get off of as well.

 

I am assuming that you are also talking to your provider about weaning off the Paxil. That would be very important if you are not and are doing this on your own.

 

I usually have my patients wean off over 2-4 weeks, If you are already on the 10mg dose then you should be able to do it over 2 weeks. Some people need to go down to 5mg for a week also. It truly depends on how your body will react to weaning off of it. It really has nothing to do with the Wellbutrin since you were taking both at the same time anyway. ANother option after someone has went down to the 10mg dose for 1 week is to have them take it every other day for the following week.

 

Please be sure to discuss this with your provider as they know more of your medical history than I do.

 

Enjoy your babies!

Customer: replied 6 years ago.
Ok thanks. Due you think that the flu like symptoms I experienced were do to quitting the Paxil to quickly? Why does that happen since both of these medications deal mainly with the chemicals of the brain??

They do work differently in the brain and some just cause more "withdrawals" than others.

 

Withdrawal symptoms can be nausea, shakiness, "cold sweats", faster heart rates and feeling of jitteriness. IF those were what you were experiencing than yes, it was most likely due to the Paxil.

Celeste NP and 2 other Health Specialists are ready to help you